Jump to content

banjobear: Greetings. Tapering Lamictal and Wellbutrin after 20 years on meds.


banjobear

Recommended Posts

 

I'm kinda trepidatious about coming off meds because I have a severe spectrum, including psychosis and a suicide attempt, and have been on meds for 20 years.  For many of them, I believed the mental illness paradigm. I'm on 3 meds now. I have been tapering my Clozapine for a year and a half, down to a very small dose, and now want to begin with the Lamictal and Wellbutrin.  From the reading I have done here, it seems my Lamictal dose is quite high at 300 mg. I'm also on 300 mg Wellbutrin.   

So far, I've only had positive results from the withdrawal, I hope it continues that way. I am mostly concerned with mental side effects, over the physical. I am wondering where and how to draw the line with delusions. I don't have much of a support network for this. My loved ones are all very concerned and I wish I had more support.

I'm a visual artist living in Berlin. 

 

I hope I posted this intro correctly. 

     

 

Edited by manymoretodays
name to title

currently- Clozapine 20mg, Lamictal 275, Wellbutrin 225

May 2019 - Reduced 150 mg Clozapine to 100, had been on Clozapine since 2013 (it was started on 300 and slowly reduced), prior to that, many meds and cocktails. 

On Lamictal at least 15 years. Wellbutrin, not sure, but also long term

September 2019- Jan. 1, 2021 - slow taper of Clozapine from 100 to 50 mg. Added .25 ml CBD Feb 10, 2021   

Feb 16, 2021- Wellbutrin from 300 to 225.

Lamictal is the same at 300. 

March 1 2021 I stopped the CBD and now take Valerian for sleep

From Feb to April have been reducing the Clozapine to about 20 mg and the Lamictal from 300 to 275***

My question is now what to do with the Lamictal and Wellbutrin. I have been advised to taper one med at a time and I'm almost off the Clozapine. So which to do next and at what rate of taper.  

many thanks. 

Link to comment
  • manymoretodays changed the title to banjobear: Greetings. Tapering Lamictal and Wellbutrin after 20 years on meds.
  • Administrator

Hi, Banjobear.

 

Welcome to Surviving Antidepressants. 

 

We have members and staff here who also were labeled with the more "severe" labels. I have a similar history myself, but am off all drugs and out living my life. You can find my Success Story below this post in my signature. 

 

Delusions only become problematic if they cause you to act out inappropriately around people who have more power than you. If you can recognize them as part of withdrawal and learn to let your thoughts pass as clouds in the sky and ignore them, you'll be okay during your withdrawal. Delusional thinking can be a withdrawal symptom and nothing more than that. 

 

You may find this book helpful:

 

Anatomy of an Epidemic

 

Scroll down and you'll find source documents linked, along with a few videos. Whitaker's work comes highly recommended here.

 

Another great read by the same author is:

 

Mad in America

 

More resources are listed if you scroll down that webpage. 

 

On 2/16/2021 at 6:16 AM, banjobear said:

I am mostly concerned with mental side effects, over the physical.

 

Please see:

 

Non-drug techniques to cope with emotional symptoms

 

On 2/16/2021 at 6:16 AM, banjobear said:

So far, I've only had positive results from the withdrawal, I hope it continues that way.

 

I hope so, too. With a careful and slow taper and some non-drug coping strategies, you have every reason to hope for the best. In the long run, you'll be glad to be off these drugs. 

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you continue to provide more information, we can help you set up your taper. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy